This is Bernard's Typepad Profile.
Join Typepad and start following Bernard's activity
Join Now!
Already a member? Sign In
Bernard
Recent Activity
Like the other parents that commented, my daughter was diagnosed with a mild ear infection and sore throat and was prescribed amoxicillin. Now I have taken amoxicillin when I was a kid and it helped my ear infections and bronchitis. But I don't recall having mood swings, but I was the patient, not the observer. So when I heard the doctor prescribe amoxicillin, I was pretty glad since it helped me in the past. My daughter is 22 months old. After she took her first dose, she started to act up. My wife told me she was acting irrational and crazy. I thought this was because she felt sick. But my daughter never acted like this in past sickness episodes. She's usually pretty strong. Even before the antibiotics, her behavior was very quiet, low energy, and just wanting rest with her mom or dad. When I came home from work today, I saw her whining tantrums and bouts of crying and not crying. She was indecisive in watching dvds, videos, cable channels. She rapidly switches to something else after she gets what she wants. It's like some form of psychosis behavior. I'm so glad that this is day 1 of her antibiotics. I know the rule-of-thumb is that you take antibiotics for 10 days so that the body cannot become immune to it. But seeing how my daughter drastically changed her emotional behavior, I will probably not continue the antibiotics. This is my choice as a parent esp. one who took the antibiotics throughout his life. I also think this is a form of allergy. If my daughter has another infection, I would probably ask for a substitute for antibiotics and talk to the pediatrician about it. I won't say its cause and effect because I do not have scientific evidence; however, this forum with other parents sharing their experiences is enough to question the possibility of cause and effect. I know my daughter. She doesn't throw these kind of tantrums. I'm not saying she never will, but I'm pretty sure it has something to do with the amoxicillin. If she needs it in the future, I will definitely take the advice of the other parent in making sure my daughter takes probiotics yogurt with it. But I will try to avoid it at all costs as well. I'm commenting this now because although this blog is 5 years old, it should not be dismissed as coincidence.
1 reply
Bernard is now following The Typepad Team
Apr 18, 2013